Alert archive / Georgia / Tornado Warnings in 2018
Tornado Warning 11, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Oct 10, 2018, 4:44 PM EDT for Brantley County, Charlton County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2018, 4:44 PM EDT (20:44 UTC)
- Expired
- Oct 10, 2018, 5:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Brantley County, GA, Charlton County, GA
The radar
The Jacksonville radar (KJAX), 83 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 10, 2:44 PM EDT | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1002 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
544
WFUS52 KJAX 102044
TORJAX
GAC025-049-102115-
/O.NEW.KJAX.TO.W.0011.181010T2044Z-181010T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jacksonville FL
444 PM EDT WED OCT 10 2018
The National Weather Service in Jacksonville has issued a
* Tornado Warning for...
Southwestern Brantley County in southeastern Georgia...
North central Charlton County in southeastern Georgia...
* Until 515 PM EDT.
* At 444 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Race Pond, or 12 miles southwest of Nahunta,
moving north at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Hickox around 500 PM EDT.
Nahunta around 515 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Winokur.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3123 8197 3098 8201 3097 8210 3122 8218
3122 8215 3123 8215
TIME...MOT...LOC 2044Z 177DEG 21KT 3105 8207
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
233 follow-up statements
703
WWUS52 KJAX 102051
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
451 PM EDT WED OCT 10 2018
GAC049-102101-
/O.CAN.KJAX.TO.W.0011.000000T0000Z-181010T2115Z/
Charlton GA-
451 PM EDT WED OCT 10 2018
...THE TORNADO WARNING FOR NORTH CENTRAL CHARLTON COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 200 AM EDT for southeastern
Georgia.
LAT...LON 3123 8197 3107 8203 3108 8206 3105 8207
3105 8211 3121 8218 3122 8215 3123 8215
TIME...MOT...LOC 2051Z 177DEG 21KT 3109 8207
$$
GAC025-102115-
/O.CON.KJAX.TO.W.0011.000000T0000Z-181010T2115Z/
Brantley GA-
451 PM EDT WED OCT 10 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR CENTRAL
BRANTLEY COUNTY...
At 451 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Hickox, or 9 miles southwest of Nahunta, moving
north at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Nahunta around 515 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3123 8197 3107 8203 3108 8206 3105 8207
3105 8211 3121 8218 3122 8215 3123 8215
TIME...MOT...LOC 2051Z 177DEG 21KT 3109 8207
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
23037
WWUS52 KJAX 102102
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
502 PM EDT WED OCT 10 2018
GAC025-102115-
/O.CON.KJAX.TO.W.0011.000000T0000Z-181010T2115Z/
Brantley GA-
502 PM EDT WED OCT 10 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR CENTRAL
BRANTLEY COUNTY...
At 502 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Hickox, or near Nahunta, moving north at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Nahunta around 510 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3123 8197 3115 8203 3113 8206 3114 8208
3114 8211 3119 8216 3122 8215 3123 8215
TIME...MOT...LOC 2102Z 176DEG 22KT 3119 8208
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
23066
WWUS52 KJAX 102106
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
506 PM EDT WED OCT 10 2018
GAC025-102116-
/O.EXP.KJAX.TO.W.0011.000000T0000Z-181010T2115Z/
Brantley GA-
506 PM EDT WED OCT 10 2018
...THE TORNADO WARNING FOR CENTRAL BRANTLEY COUNTY WILL EXPIRE AT 515
PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 200 AM EDT for southeastern
Georgia.
LAT...LON 3123 8197 3115 8203 3113 8206 3114 8208
3114 8211 3119 8216 3122 8215 3123 8215
TIME...MOT...LOC 2106Z 177DEG 21KT 3120 8208
$$
23What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Oct 10, 9:04 AM EDT, 7 hours 40 minutes earlier.
Area forecast discussion, Oct 10, 9:04 AM EDT, 7 hours 40 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
904 AM EDT Wed Oct 10 2018
.UPDATE.../this afternoon/...
The weather will become quite active this morning due to
Hurricane Michael to our West. Convective bands will be spinning
off the East side of the hurricane, and will push East/Northeast across
the forecast area. These bands will have the potential for strong
winds, heavy rain, and isolated tornadoes. A series of these
bands will be expected this afternoon and evening. The elevated
winds associated with the core of the storm will begin to affect
Western counties later this afternoon.
&&
.AVIATION.../12z TAF period/...
Through mid morning a gradual increase in winds and an increase
in cloud cover is expected, with restrictions becoming common.
Bands of convection will pivot across the region through Tonight.
Strong wind gusts along with restrictions in heavy rain are
expected in these bands. Isolated tornadoes will be possible.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 85 78 89 60 / 60 90 40 10
SSI 85 80 89 68 / 50 50 20 10
JAX 89 80 91 68 / 50 40 10 10
SGJ 89 81 92 73 / 40 30 10 10
GNV 88 79 90 68 / 50 60 10 10
OCF 88 79 90 69 / 70 60 20 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Tropical Storm Warning for Columbia-Gilchrist-Hamilton-Suwannee.
High Rip Current Risk through late tonight for Coastal Duval-
Coastal Flagler-Coastal Nassau-Coastal St. Johns.
High Surf Advisory until 10 AM EDT Thursday for Coastal Duval-
Coastal Flagler-Coastal Nassau-Coastal St. Johns.
Coastal Flood Advisory until 6 AM EDT Thursday for Clay-Coastal
Duval-Coastal Flagler-Coastal Nassau-Coastal St. Johns-
Inland Duval-Inland St. Johns.
GA...Tropical Storm Warning for Appling-Atkinson-Bacon-Brantley-
Charlton-Clinch-Coastal Camden-Coastal Glynn-Coffee-Echols-
Inland Camden-Inland Glynn-Jeff Davis-Pierce-Ware-Wayne.
Coastal Flood Warning until 6 AM EDT Thursday for Coastal Camden-
Coastal Glynn.
High Rip Current Risk through late tonight for Coastal Camden-
Coastal Glynn.
High Surf Advisory until 10 AM EDT Thursday for Coastal Camden-
Coastal Glynn.
Flash Flood Watch from 2 PM EDT this afternoon through late
tonight for Appling-Atkinson-Bacon-Coffee-Jeff Davis.
AM...Tropical Storm Warning for Coastal waters from Altamaha Sound to
Fernandina Beach FL out 20 NM-Waters from Altamaha Sound GA
to Fernandina Beach FL from 20 to 60 NM.
Small Craft Advisory until 3 PM EDT Thursday for Coastal waters
from Fernandina Beach to St. Augustine FL out 20 NM-Coastal
waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to
60 NM-Waters from St. Augustine to Flagler Beach FL from 20
to 60 NM.
&&In the hours before
Special weather statement, Oct 10, 2:31 PM EDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
231 PM EDT WED OCT 10 2018
FLZ030>032-036-037-101930-
Putnam FL-Union FL-Alachua FL-Bradford FL-Clay FL-
231 PM EDT WED OCT 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALACHUA...
BRADFORD...WEST CENTRAL PUTNAM...NORTHEASTERN UNION AND WESTERN CLAY
COUNTIES UNTIL 330 PM EDT...
At 231 PM EDT, Doppler radar was tracking a strong thunderstorm over
Orange Heights, or near Melrose, moving north at 40 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
damage. Doppler radar has indicated weak rotation within this storm.
Tornadoes may develop with little or no advanced warning.
Locations impacted include...
Starke, Keystone Heights, Melrose, Orange Heights, Kingsley, Lake
Geneva, Sampson, Camp Blanding, Waldo and Lawtey.
LAT...LON 2969 8221 3014 8221 3014 8205 3015 8205
3014 8191 2966 8204
TIME...MOT...LOC 1831Z 185DEG 33KT 2972 8212
ENYEDILocal storm report, Oct 10, 3:14 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
314 PM EDT WED OCT 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM TORNADO 2 NW LAKE GENEVA 29.80N 82.03W
10/10/2018 Clay FL NWS EMPLOYEE
A TORNADO WAS CONFIRMED ON THE GROUND BY A JAX NWS
EMPLOYEE IN LAKE BROOKLYN.
&&
RBRICKERSpecial weather statement, Oct 10, 3:20 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
320 PM EDT WED OCT 10 2018
FLZ032-033-037-038-040-133-138-102045-
Coastal Flagler FL-Coastal St. Johns FL-Putnam FL-Inland Flagler FL-
Marion FL-Clay FL-Inland St. Johns FL-
320 PM EDT WED OCT 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR FLAGLER...ST. JOHNS...EASTERN
MARION...PUTNAM AND CLAY COUNTIES UNTIL 445 PM EDT...
At 319 PM EDT, Doppler radar was tracking developing thunderstorms
along a line extending from Keystone Heights to near Picolata to 6
miles east of Palm Coast. Movement was north at 40 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
damage. Doppler radar has indicated weak rotation within this storm.
Tornadoes may develop with little or no advanced warning.
Locations impacted include...
Palm Coast, Saint Augustine, Palatka, Green Cove Springs, Flagler
Beach, Bunnell, Crescent City, Interlachen, Keystone Heights and
Pomona Park.
A Tornado Watch remains in effect until 200 AM EDT for northern and
northeastern Florida.
LAT...LON 2943 8110 2941 8115 2927 8115 2926 8141
2940 8142 2933 8168 2928 8164 2896 8166
2896 8212 2942 8210 2944 8207 2944 8206
2999 8205 3013 8130 2952 8110
TIME...MOT...LOC 1919Z 200DEG 37KT 2980 8201 2994 8153 2959 8110
ENYEDISpecial weather statement, Oct 10, 3:39 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
339 PM EDT WED OCT 10 2018
FLZ024-025-GAZ164-102030-
Inland Duval FL-Inland Nassau FL-Charlton GA-
339 PM EDT WED OCT 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NASSAU...WEST
CENTRAL DUVAL AND SOUTHEASTERN CHARLTON COUNTIES UNTIL 430 PM EDT...
At 339 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bryceville, or 18 miles north of Middleburg, moving north at 25 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
damage. Doppler radar has indicated weak rotation within this storm.
Tornadoes may develop with little or no advanced warning.
Locations impacted include...
Callahan, Bryceville, Nassau Village-Ratliff, Baldwin and Whitehouse
Air Field.
A Tornado Watch remains in effect until 200 AM EDT for northeastern
Florida...and southeastern Georgia.
LAT...LON 3029 8190 3031 8205 3036 8205 3061 8202
3058 8179
TIME...MOT...LOC 1939Z 195DEG 24KT 3031 8200
ENYEDISpecial weather statement, Oct 10, 3:45 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
345 PM EDT WED OCT 10 2018
FLZ023>025-030>032-036-037-040-GAZ150-164-102045-
Inland Duval FL-Baker FL-Putnam FL-Union FL-Inland Nassau FL-
Alachua FL-Bradford FL-Marion FL-Clay FL-Ware GA-Charlton GA-
345 PM EDT WED OCT 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR ALACHUA...SOUTHWESTERN NASSAU...
BRADFORD...WESTERN MARION...WEST CENTRAL PUTNAM...BAKER...UNION...
WESTERN CLAY...SOUTHWESTERN DUVAL AND SOUTH CENTRAL CHARLTON COUNTIES
UNTIL 445 PM EDT...
At 345 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Watertown to 8 miles southwest of Santos.
Movement was north at 40 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
damage. Doppler radar has indicated weak rotation within this storm.
Tornadoes may develop with little or no advanced warning.
Locations impacted include...
Gainesville, Ocala, Starke, Lake Butler, Keystone Heights, Raiford,
Worthington Spring, Citra, Melrose and Taylor.
A Tornado Watch remains in effect until 200 AM EDT for northern and
northeastern Florida...and southeastern Georgia.
LAT...LON 2898 8232 2948 8241 2949 8245 2992 8256
2993 8253 2996 8253 3000 8257 3011 8245
3058 8246 3058 8221 3054 8224 3038 8219
3037 8204 3044 8203 2896 8206
TIME...MOT...LOC 1945Z 193DEG 34KT 3021 8252 2900 8217
ENYEDILocal storm report, Oct 10, 3:50 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
350 PM EDT WED OCT 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND GST 2 NW ST. AUGUSTINE 29.92N 81.33W
10/10/2018 M40 MPH St. Johns FL MESONET
A WEATHERFLOW SITE MEASURED A PEAK WIND GUST OF 40 MPH.
&&
RBRICKERThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 3:20 AM EDT | Flash Flood Watch | JAX | Appling, Atkinson, Bacon, Coffee, Jeff Davis | 22 hr |
| Oct 10, 2:08 PM EDT | Hurricane Warning | JAX | Atkinson, Coffee, Jeff Davis | 9 hr |
| Oct 10, 4:10 PM EDT | Tornado Warning | JAX | Brantley, Charlton, Pierce, Ware | 35 min |
| Oct 10, 4:37 PM EDT | Tornado Warning | JAX | Camden, Charlton | 38 min |
| Oct 10, 4:44 PM EDT | Severe Thunderstorm Warning | JAX | Camden | 46 min |
| Oct 10, 7:43 PM EDT | Special Weather Statement | JAX | Lanier | 32 min |
Nearby
Tornado Warnings in Georgia, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.